Telangiectasia and pulmonary arterial hypertension following treatment with trastuzumab emtansine: A case report

Younghoon Kwon, Mardi Gomberg-Maitland, Marc Pritzker, Thenappan Thenappan

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

Trastuzumab emtansine (T-DM1) is a Food and Drug Administration-approved novel agent for the treatment of HER-2 positive advanced breast cancer. We report a case of pulmonary arterial hypertension (PAH) that we attribute to the use of T-DM1. A 43-year-old woman with stage IV breast cancer presented with dyspnea on exertion. After excluding other secondary causes of pulmonary hypertension, a diagnosis of moderately severe PAH was made based on right heart catheterization. History revealed that the patient had been on T-DM1 before presentation. During T-DM1 treatment, the patient experienced hereditary hemorrhagic telangiectasia-like symptoms consisting of spider angiomata-skin lesions, epistaxis, and hematochezia, which resolved with discontinuation of T-DM1. Temporal associations of T-DM1 use with the development of PAH in the patient, and the reported association between hereditary hemorrhagic telangiectasia and PAH via genetic linkage, led us to suspect T-DM1 as the cause of PAH.

Original languageEnglish (US)
Pages (from-to)e103-e105
JournalCHEST
Volume149
Issue number4
DOIs
StatePublished - Apr 2016

Keywords

  • Chemotherapy
  • Oncology
  • Pulmonary hypertension

Fingerprint Dive into the research topics of 'Telangiectasia and pulmonary arterial hypertension following treatment with trastuzumab emtansine: A case report'. Together they form a unique fingerprint.

Cite this